Differential and Integral Equations

Resonant time steps and instabilities in the numerical integration of Schrödinger equations

Erwan Faou and Tiphaine Jézéquel

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


We consider the linear and nonlinear cubic Schrödinger equations with periodic boundary conditions and their approximations by splitting methods. We prove that for a dense set of arbitrarily small time steps, there exist numerical solutions leading to strong numerical instabilities, preventing the energy conservation and regularity bounds obtained for the exact solution. We analyze rigorously these instabilities in the semi-discrete and fully discrete cases.

Article information

Differential Integral Equations, Volume 28, Number 3/4 (2015), 221-238.

First available in Project Euclid: 4 February 2015

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 37M15: Symplectic integrators 65P40: Nonlinear stabilities 35B34: Resonances


Faou, Erwan; Jézéquel, Tiphaine. Resonant time steps and instabilities in the numerical integration of Schrödinger equations. Differential Integral Equations 28 (2015), no. 3/4, 221--238. https://projecteuclid.org/euclid.die/1423055225

Export citation